After having been labelled with an axis 2 personality disorder from the start, a doctor is finally opening the doors to other diagnostic options, starting with bipolar disorder. My psychiatrist has just increased my dosage of Seroquel in hope that it would help stabilize my 'rapid-cycling' moods. I was already taking Seroquel XR 100mg at supper time and am now increasing it to 300mg. I have been taking 200mg for 4 days now and still have another 10 days to go before increasing it again. The thing is, the side-effects are horrible. I feel drugged all the time, sort of as if I was floating. I am functionning at a very unpleasant pace; by early evening, I am completely spaced out. I talk slowly, think slowly, move slowly, and feel very lethargic. Others have noticed a significant change, even on the phone. I know it hasn't been very long since I changed the doe, but I cannot endure this another 3-4 weeks until my body adjusts. I cannot function this way... Is there something I can do to lower the side-effects (or make them less hindering)?
I am currently on 300mg of seroquel and my dr. told me to take them at bedtime. When I first began I was so excited to see how they would help me that I started taking them right away...of a morning for about a week. I too felt like you described; and on top of it, trying to stay awake made me very grouchy. I began taking them at bedtime and its working a lot better for me now, and I sleep very well and wake feeling great (if I get my full night of sleep.) However, if I take them and don't go directly to bed I will eat EVERYTHING. I've asked my husband to keep me away from the kitchen after I take my meds. I hope this helps.
Thank you for your concern Vicky.
I have to say that, although it took many many months, Seroquel is now working wonders for me. I have slight side-effects, much much less severe than when I posted this question, although nothing close to your son's or niece's. For me, benefits of this medication are well worth enduring the intermittent side-effects.
Perhaps this is not the right medication for your family members? There are many alternative ones, and honestly, their doctors should seriously be considering these if Seroquel is so destructive for them. I believe, your niece especially, should switch doctors, or get a second opinion at least.
I feel much better right now after reading your question and all the replies.. I just started taking seroquel xr 3 days ago and right now the side effects are freaking me out... I have to take them early evening and by 9pm I'm knocked out... totally out of it and usually I'm very easy to wake up if there's noise but not now... in the morning I wake up drowsy and stay drowsy all day long... I can't concentrate and just don't feel like myself... I felt so bad that I didn't want to take them tonight.. but now I just took them... will go to bed very soon and I see my doctor tomorrow so I will mention everything to him tomorrow.
Thanks for making me feel better :)
Get off of them! They caused my son type one diabetes,my neice takes them to sleep,passes out eats like a hog after taking them then sleeps all day and gets up tired,has no desire to do anything and gains 3 lbs a month.weighs over 250 lbs.Shes going to have respiratory failure in her sleep! And they keep uping the dose!Does any one really care what they are doing to our loved ones or have the just labled them mentally ill and stick them in a coroner?
these drugs are a multi billion dollar business why quit? They just say NEXT....
Don't forget that many of these meds have different effects for each person. I went into the hospital for suicidal thoughts, depression, OCD, maybe some other things as this is still all somewhat new to me. I had been on Luvox for four weeks and it only seemed to be getting worse. Two days after being admitted they gave me 50mg Seroquel and within an hour or so my tears dried up and barely came back for the next two days... (Dealing with separation/possible divorce). I had been crying for two months straight! Coming home (after increase to 100Mg which I have not fully adjusted to yet) I feel I regressed a bit, but still better than when I was admitted. I will continue on and see what happens! But for the first two days I was a completely new and improved person! Just that home life is not so good. Who knows what time will do?
I do not take my Seroquel until I am going to bed in the next half hour. I wonder about any Doctor that would tell a patient to take it earlier in the day.
The drowsiness is not going to go away..you are not going to get used to it.
I'm taking a dosage of 900 mg a day. It's a huge dosage I know and it as very difficult at the begining. I also felt what you are feeling. After the first months I stopped feeling the side effects and now it is somethig I wouldn't go without. It is a great med for Bipolar disorder. I know that every med has diferent reactions depending on the person that is taking it but keep hanging on as you may feel better in few time. If not then discuss with your pdoc an alternative.
Thank you for your answers!
My doctor wants me to take the Seroquel at supper-time because I am taking the extended-release version. I could take them later, but I don't know how I would feel in the mornings, which is when I usually need to be more productive... although, even with taking it at supper-time, I feel the side effects all day.
I am seeing benefits already however, I have less anxiety, I haven't had any "energy bursts" or felt immensely depressed - something I was having a lot of difficulty with just a week ago. I feel very "zen", but perhaps a little too much. I'm liking this peace of mind a lot, but I don't think its worth the side-effects and I still have to increase some more!
Perhaps it is still too early to tell, it's only been increased 6 days ago. I just don't think I can stand this for the time my body needs to adjust. I can't contact my doctor but am waiting for a call from a nurse, which I hope will come very very soon. Until then, I'll try to follow the real world's pace.
Oh, another side-effect that worries me a little that I forgot to mention is that it makes my lips feel numb, not very much or long, but enough to notice tingling. Is this dangerous?
I appreciate your comments immensely.
Well, it's now week 1 1/2 and I am not feeling the side-effects as much. I feel more alert, although I have lots of trouble concentrating. I was at a bible study a couple days ago and we would read a verse or two and I could remember nothing of it, which is quite unlike me. I can't follow a short conversation either. People I don't even know too well are noticing that I'm not my "usual self" as they kept asking me today if I was okay. My brain is processing things very slowly and I am dreading the increase next week. I am feeling more optimistic now that I'm getting more adjusted to the med. I don't have to consciously think about moving my lips to be able to form the word I'm trying to say. Although now I have a crazy itchy rash all over my back (just where you can't reach)... one day at a time. The important thing is how I feel though, and I am starting to feel better, so I'll focus on that.
My doctor has prescribed me the XR (extended release) form of Seroquel and that is why I take it earlier. Side-effects have gotten more tolerable, but I do agree, the drowsiness doesn't go away. My meds take about 4 hours to take effect and so, I have started taking them a bit later than supper, otherwise I am unable to function in the evening.
In reply to Angst,
I take 300 mg of the XR and they have helped me so much. I have been taking it for 3 months and I take them 30 minutes before bedtime. I fall asleep faster and stay asleep for 8 hours. I wake up feeling great. The only side effect I am having a problem with is the weight gain but I also take Lyrica and it to has the same side effect. (weight gain) Hang in there if you can but if the side effects are too much to bare then do talk to your doctor. There are many other medications that can be used in its place. Good luck.
these side effect you describr will never go away unless your doctor prescribes MODIODAL to take in the morning. It wakes you up perfectly in 20 minutes and keeps you energetic throughout the day, too expensive though.
I'm relieved to see your side-effects have worn off becuz I just started Seroquel a couple days ago, taking it twice a day, & it is kicking my a**. Even ODing on coffee doesn't help. It makes me so incredibly tired & it's like my brain doesn't work--I drop things, run into things, forget how to or to do things--& it gives me dry mouth. It does make me wanna eat too but so far I've resisted that. My dr added this to my already daily regimen of Paxil CR & Wellbutrin SR but I'm not sure yet if it's worth it becuz I literally can't function. The 1st day I took it I got in my car to go to school & I literally 4got how to drive for a minute. It was scary. I'm thinking maybe I should just take 2 at night instead of 1 twice a day.